Bluelight

Thread: Venlafaxine for opiate withdrawal?

Results 1 to 10 of 10
  1. Collapse Details
    Venlafaxine for opiate withdrawal? 
    #1
    Bluelighter Krowsnose's Avatar
    Join Date
    Jun 2006
    Location
    Richmond va
    Posts
    406
    Tomorrow I will be one week clean of opiates and since the 3rd day of being clean I've felt great. This is very unusual because withdrawal lasted at least a week for me before and my mood was complete shit for even longer.

    I just now realized the explanation for this is due to the venlafaxine I'm taking. This also concerns me. I've always been weary about methadone and suboxone because it seems like they only delay your withdrawals. I hope this isn't the case with venlafaxine because it is chemically similar to tramadol. I know about shitty ssri withdrawal so should I be expecting that plus opiate like wd when I finally come off Venlafaxine?

    Guh.... fucking doctors.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter BIGsherm7272's Avatar
    Join Date
    Dec 2009
    Location
    Tampa, FL
    Posts
    1,598
    No effexor will not prolong opiate withdrawals. And ssri withdrawals are not really anything imo. Maybe only to those who have never had to withdrawal from a real drug.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter scottd420's Avatar
    Join Date
    Jan 2009
    Location
    Canada
    Posts
    514
    I just switched from venlafaxine to duloxetine and I also have been through clonazepam, hydromorphone, and morphine withdrawal. Trust me, venlafaxine is terrible to withdrawal from. I've almost had seizures from not having a dose in a couple of days. So I'm not sure what "BIGsherm" considers a real drug, but I'd be delighted to hear what a real drug is.

    Anyway, I'd plan on some symptoms if you go cold turkey, but I'd suggest talking to your doctor to start a taper.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelighter BIGsherm7272's Avatar
    Join Date
    Dec 2009
    Location
    Tampa, FL
    Posts
    1,598
    Quote Originally Posted by scottd420 View Post
    I just switched from venlafaxine to duloxetine and I also have been through clonazepam, hydromorphone, and morphine withdrawal. Trust me, venlafaxine is terrible to withdrawal from. I've almost had seizures from not having a dose in a couple of days. So I'm not sure what "BIGsherm" considers a real drug, but I'd be delighted to hear what a real drug is.

    Anyway, I'd plan on some symptoms if you go cold turkey, but I'd suggest talking to your doctor to start a taper.
    Ok first off it was kinda a joke, secondly I have had withdrawals from effexor before, and while it was not fun, in no way did it even come close to comparing to opiate or benzo withdrawals.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    ^it really depends on both the dose of the venlafaxine and individual chemistry. I've seen hardcore heroin and benzo addicts on here say that the venlafaxine withdrawal was worse and others such as yourself proclaim the opposite. I witnessed as a friend came off 225mg venlafaxine/day and he was in agony... the brain zaps being the most problematic symptom.

    The basic answer for the OP is no, venlafaxine will not prolong your withdrawals. It does have a similar MOA to tramadol so if you were coming off tramadol and taking it, it would be an issue but for standard opioids, it won't make a difference as it only affects serotonin and norepinephrine and not the opioid system.

    Withdrawal is largely psychological so if you had underlying depression or other issues in the past that the venlafaxine is currently treating, it could explain why the withdrawals seemed worse and longer in the past.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter
    Join Date
    Jul 2010
    Location
    in the sky with diamonds
    Posts
    189
    Get the hell off effexor while you still can man. :S Everyone I know who has taken it went through vicious withdrawals when they decided to stop. My best friend was puking and soooo sick, couldn't even get out of bed, I had to go watch her son for her. So I don't know if it will help opiate withdrawals or not, but I honestly don't think its worth going through another withdrawal once you decide to discontinue effexor...
    Reply With Quote
     

  7. Collapse Details
     
    #7
    ^if you titrate appropriately (aka very slowly) you can avoid the vast majority of these symptoms.

    Your argument is like telling pain patients not to take opioids. In a medical context, especially with a drug that isn't scheduled, withdrawals should not be a deterrent where there is therapeutic benefit to continuing.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Bluelighter StaffWriter's Avatar
    Join Date
    Feb 2006
    Location
    The Georgia Bulldawg Nation
    Posts
    1,885
    Quote Originally Posted by Cane2theLeft View Post
    ^if you titrate appropriately (aka very slowly) you can avoid the vast majority of these symptoms.
    Make sure you get the generic venlafaxine tablets before you decide to withdraw. I had the toughest time with the capsules because it was very difficult to titrate my dose. I ended up having pretty brutal withdrawals getting off of it. I've been on almost every ssri there is and I would say Effexor was especially difficult, next to Paxil.
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Greenlighter
    Join Date
    Oct 2013
    Location
    403/250
    Posts
    25
    |I am currently on effexor 150 mgs have missed a da y or two and haven rele had withdarwls . i went cold turkey off cipralex and that sucked big time major brain zaps and anxiety . i am plannin to taper off effexor probably as i havent had and major results but that could be a combo of opitae use. if i am to switch to another ssri/snri any have any recomendations? i am also tryin to quite dope b ut have a hrd time making it past a week before relapsing i have stocked up on benzos for this rpocess and use lopramide when phyical symtpmops r too much but alas i have relapsed again. jus looking for nay advice shuld i stick with effexor while i continue tryin to kick diope or anyother suggestions?
    Reply With Quote
     

  10. Collapse Details
     
    #10
    Greenlighter
    Join Date
    Oct 2013
    Location
    403/250
    Posts
    25
    sorry for revivng old thread
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •